Georgia, 2005

Hail in Georgia, March 25, 2005

March 25, 2005 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 25, 2:30 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 25, 2:30 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 AM EST FRI MAR 25 2005

.SYNOPSIS...WARM FRONT IS LOCATED JUST SOUTH OF THE CWA TONIGHT
WHILE A PEEK AT SATELLITE AND RADAR SHOWS SOME INTERESTING
FEATURES. A SHORTWAVE IS RAPIDLY MOVING EWD ALONG THE SUB-TROPICAL
JET THAT STRETCHES ALONG THE GULF COAST AND NORTH FLORIDA. NUMEROUS
TSTMS ARE NOW IN THE NERN GULF. THIS IMPULSE HAS BEGUN TO INTERACT
WITH THE WARM FRONT AND QUITE A BIT OF CONVECTION IS DEVELOPING WITH
A BAND OF SHOWERS MOVING INTO MARION COUNTY. AT THIS HOUR LIGHTNING
REMAINS OVER THE OPEN WATERS.

&&

.SHORT TERM...GFS DOES WELL WITH INITIALIZATION OF THE SHORTWAVE
ENERGY AND WARM FRONT...AND SHOWS IMPRESSIVE OMEGA FIELD OVER THE
REGION THIS MORNING WITH MOSTLY ELEVATED CONVECTION PRODUCING
INTENSE LIGHTNING...HAIL AND STRONG WINDS. WARM AIR ADVECTION WILL
PUSH TEMPS INTO MID/UPPER 70S TO AROUND 80. MODERATE LLVL JET AND
DEEP LAYER SHEAR COULD PRODUCE A FEW SEVERE TSTMS BY AFTN. LIKELY
POPS EXPECTED FOR SRN TIER TAPERING TO 40% FOR SE GA. TONIGHT WILL
BRING A LULL IN ACTIVITY.

STORMS RETURN ON SATURDAY AND THE CWA IS ONCE AGAIN IN SLIGHT RISK
FOR SEVERE TSTMS. IN A NUTSHELL...SOUTHWESTERLY FLOW WILL PUMP GULF
MOISTURE INTO THE WARM FRONT OVER THE REGION CREATING VERY UNSTABLE
AIR MASS. STRONG STORMS WILL DEVELOP ALONG THE WARM FRONT AS IT
LIFTS NWD...THEN ON SUNDAY A SQUALL LINE WITH MORE STRONG STORMS
PRECEDING A COLD FRONT IS EXPECTED TO MOVE THROUGH IN THE AFTERNOON
AND EVENING.

.LONG TERM...THE DEEP SHORTWAVE TROUGH FINALLY EXITS THE EAST COAST
ON MONDAY DRIVING THE COLD FRONT SE OF THE AREA. DRIER AND MORE
SEASONABLE WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK.

&&

.MARINE...GENERALLY LIGHT TO MODERATE SOUTHERLY FLOW WILL CONTINUE
THROUGH THE WEEKEND OVER THE COASTAL WATERS. NEXT SIGNIFICANT
INCREASE IN WINDS EXPECTED MONDAY ONCE THE COLD FRONT PUSHES
THROUGH. NO HEADLINES FOR TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  59  81  63 /  40  20  30  60
SSI  73  62  75  63 /  40  20  30  60
JAX  79  63  80  64 /  40  20  40  50
SGJ  78  65  76  66 /  50  20  40  50
GNV  80  63  82  65 /  50  20  40  40
OCF  80  64  83  66 /  50  20  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PUBLIC...TRABERT
MARINE/FIRE WX....CAMP
Hazardous weather outlook, Mar 25, 6:03 AM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 AM EST FRI MAR 25 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
603 AM EST FRI MAR 25 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EST...

A WARM FRONT OVER THE REGION IN COMBINATION WITH A SERIES OF UPPER
LEVEL DISTURBANCES WILL CAUSE STRONG TO SEVERE THUNDERSTORMS TO
DEVELOP TODAY. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
WEEKEND...

A SERIES OF STRONG DISTURBANCES WILL PUSH ACROSS THE FORECAST AREA
THROUGH EASTER SUNDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE EACH DAY. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE WHEN STORMS ARE IN THE AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Mar 25, 4:28 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 AM EST FRI MAR 25 2005

FLZ020>022-030-251015-

COLUMBIA FL-HAMILTON FL-SUWANNEE FL-UNION FL-
428 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...
SUWANNEE...COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM
WINDS AND HAIL VALID UNTIL 515 AM EST...

AT 428 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF DOWLING
PARK TO 5 MILES SOUTHEAST OF BRANFORD...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTHWEST OF MADISON TO 9 MILES SOUTHWEST OF ICHETUCKNEE
SPRINGS STATE...MOVING NORTHEAST AT 40 MPH. THIS WILL ALSO AFFECT
AREAS AROUND OBRIEN...HILDRETH...DOWLING PARK...NEWBURN...
ICHETUCKNEE SPRINGS STATE...MCALPIN...JASPER AND SUWANNEE RIVER
STATE PARK THROUGH 515 AM EST.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Mar 25, 4:54 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 AM EST FRI MAR 25 2005

FLZ024-GAZ164-251045-
CHARLTON GA-NASSAU FL-
454 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
545 AM EST...

AT 454 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES WEST OF HILLIARD...MOVING EAST
AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HILLIARD THROUGH 545 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Local storm report, Mar 25, 5:01 AM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 AM EST FRI MAR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             LIVE OAK                30.29N 82.99W
03/25/2005  2.75 INCH        SUWANNEE           FL   PUBLIC

            BASEBALL SIZE HAIL ALL OVER YARD.

0345 AM     HAIL             9 ENE LIVE OAK          30.34N 82.85W
03/25/2005  2.75 INCH        SUWANNEE           FL   FIRE DEPT/RESCUE

            BASEBALL SIZE HAIL REPORTED BY OFF DUTY FIRE FIGHER NEAR
            PINE GROVE.

0345 AM     HAIL             WHITE SPRINGS           30.34N 82.76W
03/25/2005  2.00 INCH        HAMILTON           FL   PUBLIC

            HAIL BETWEEN GOLF BALL AND BASEBALL SIZE REPORTED.
            WINDOWS BROKEN AND DAMAGE TO CARS.

0350 AM     HAIL             3 S WHITE SPRINGS       30.29N 82.76W
03/25/2005  1.75 INCH        COLUMBIA           FL   AIRPLANE PILOT

            HAIL DAMAGED WINDSHIELD ON INTERSTATE 75.

0350 AM     HAIL             9 SE JASPER             30.42N 82.85W
03/25/2005  1.75 INCH        HAMILTON           FL   LAW ENFORCEMENT

            GOLF BALL HAIL REPORTED BY SHERIFF OFFICE EMPLOYEE ALONG
            INTERSTATE 75.

0415 AM     HAIL             8 N WHITE SPRINGS       30.45N 82.76W
03/25/2005  1.75 INCH        HAMILTON           FL   PUBLIC

&&

CAMP
Special weather statement, Mar 25, 5:18 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 AM EST FRI MAR 25 2005

GAZ150-163-164-251100-

CHARLTON GA-CLINCH GA-WARE GA-
518 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...CLINCH
AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
600 AM EST...

AT 518 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...OR ABOUT 9 MILES
NORTH OF FARGO...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND STEPHEN FOSTER STATE PARK THROUGH 600
AM EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL
AS HAIL UP TO ONE HALF INCH. UNPLUG COMPUTERS...TELEVISION
SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER
SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Mar 25, 5:22 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 AM EST FRI MAR 25 2005

FLZ020-GAZ162-251045-

ECHOLS GA-HAMILTON FL-
522 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND
ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
545 AM EST...

AT 522 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HAMILTON COUNTY...OR ABOUT 5 MILES
NORTHWEST OF JASPER...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND NEEDMORE THROUGH 545 AM EST. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS ONE HALF INCH HAIL.
UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS
THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY
LIGHTNING STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Mar 25, 6:37 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
637 AM EST FRI MAR 25 2005

GAZ165-166-251215-
COASTAL CAMDEN GA-INLAND CAMDEN GA-
637 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 AM EST...

AT 637 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF COLESBURG...OR ABOUT 9
MILES EAST OF FOLKSTON...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COLESBURG...WOODBINE...
HARRIETTS BLUFF...HIGH POINT AND DOVER BLUFF THROUGH 715 AM EST. HAIL
UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The radar

The Jacksonville radar (KJAX), 88 km away, was scanning. The volume nearest the first event began at 11:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brantley

When
March 25, 6:40 AM EST
Where
Brantley County, Hoboken
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.183, -82.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463605.